Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 137, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 22, 2005, 9:44 AM EDT for Ottawa County, Michigan. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2005, 9:44 AM EDT (13:44 UTC)
- Expired
- Sep 22, 2005, 10:10 AM EDT
- In force
- 26 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 53 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:20 AM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, Sep 22, 3:20 AM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 AM EDT THU SEP 22 2005 .SHORT TERM... SKIES ARE PARTLY CLLOUDY ACROSS THE CWA. CONVECTIVE DEBRIS CLOUDS FROM AN MCS MOVING EAST ACROSS NORTHERN WISCONSIN CONTINUE TO FLOW INTO THE CWA. KGRR-88D AND SURROUNDING RADARS ALSO SHOW SHOWERS AND SCATTERED STORMS MOVING EAST AHEAD OF A LOW PRESSURE SYSTEM LOCATED OVER NORTHWEST IOWA. THE MOVEMENT OF THIS LOW AND ASSOCIATED COLD FRONT THROUGH THE CWA IS THE FOCUS OF THE FORECAST IN THE SHORT TERM. WERE NOT GOING TO CHANGE MUCH IN THE FORECAST. THE COLD FRONT WILL MOVE THROUGH THE CWA TODAY. THIS MORNINGS CONVECTION WILL HELP KEEP A LID ON INSTABILITY GROWTH AS IT WILL TAKE A WHILE FOR THE CONVECTIVE DEBRIS CLOUDS TO DEPART. IF THE CLOUDS CAN THIN A BIT AND WE GET SOME SUNSHINE...LIS COULD FALL TO -4C OR SO. MODERATE SHEAR...40 TO 50 KTS...IS PROGD ALONG AND AHEAD OF THE COLD FRONT TODAY. THE RIGHT ENTRANCE REGION TO THE UPPER JET WILL AID IN LIFT. TAKEN TOGETHER...SEVERE WX IS A POSSIBILITY WITH HIGH WIND BEING THE MAIN THREAT. THE MOST LIKELY AREA TO SEE STRONG STORMS IS SOUTH OF A LINE FROM MUSKEGON TO MOUNT PLEASANT WHERE THIS MORNINGS CLOUD COVER WILL BE THE THINNEST AND THE CHANCES FOR SIGNIFICANT DESTABILIZATION ARE HIGHEST. THE COLD FRONT WILL MOVE SOUTH OF THE CWA TONIGHT. WELL SEE CLEARING SKIES FROM NORTH TO SOUTH AS HIGH PRESSURE IN ONTARIO FEEDS DRIER AIR INTO THE REGION. THIS HIGH WILL BEGIN TO DRIFT NORTHEAST OF THE CWA ON FRIDAY WE SHOULD SEE A COOL DRY WIND FLOW. THE NEXT SHORT WAVE MOVING THROUGH THE FLOW OVER THE ROCKIES WILL HELP TO DEVELOP ANOTHER SFC LOW IN THE NORTHERN HIGH PLAINS FRIDAY NIGHT. AS SOUTHEAST WINDS DEVELOP AHEAD OF THE LOW...THE COLD FRONT WILL BEGIN TO RETURN NORTH. GFS/NAM/NOGAPS/GEM SUGGEST LIGHT PCPN IS A POSSIBILITY SATURDAY ACROSS THE SOUTHERN CWA AS THE FRONT MOVES NORTH. WELL INCLUDE CHC POPS SOUTH OF I-96 SATURDAY. .LONG TERM... MEDIUM RANGE GUIDANCE IS SIMILAR IN SHOWING THE NRN STREAM BUCKLING SOUTH TOWARD THE EASTERN GREAT LAKES REGION NEXT SUNDAY/MONDAY. THIS SENDS A STRONG COLD FRONT THROUGH THE REGION...WITH SCATTERED SHOWERS AND THUNDERSTORMS A GOOD BET OUT AHEAD OF IT BOTH SATURDAY NIGHT AND SUNDAY. WILL END POPS BY MIDNIGHT SUNDAY NIGHT WITH FROPA...THEN HIGH PRESSURE IS EXPECTED TO BRING A DRY/COOL PERIOD FOR MONDAY AND TUESDAY. NEXT WAVE AND ASSOCIATED FRONTAL SYSTEM IS PROGGED TO AFFECT THE REGION NEXT WEDNESDAY AND WILL CARRY CHC POPS. AS FAR AS RITA IS CONCERNED...IT LOOKS AS THOUGH THE DIP IN THE NRN STREAM...AND THE SURFACE HIGH SLIDING ACROSS THE MIDWEST IN THE MONDAY/TUESDAY TIME FRAME...WILL KEEP THE SYSTEM OVER THE GULF COAST REGION EARLY IN THE WEEK. HOWEVER ITS POSSIBLE THAT RITAS REMAINING MOISTURE COULD GET PICKED UP BY WEDNESDAYS FRONTAL SYSTEM AND PULLED NORTH. THATS A LONG WAY OFF THOUGH. && .GRR WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY NORTH OF HOLLAND. && 93 MEADE
Hazardous weather outlook, Sep 22, 5:54 AM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 554 AM EDT THU SEP 22 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-231000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 554 AM EDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND TONIGHT... MAINLY SOUTH OF A LINE FROM MUSKEGON TO MOUNT PLEASANT...AS A COLD FRONT MOVES THROUGH THE REGION. THE POTENTIAL THREATS INCLUDE LARGE HAIL UP TO GOLF BALL SIZE...DAMAGING WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES. THE BEST TIME FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORM MOVEMENT WILL BE TO THE EAST SOUTHEAST AT ABOUT 40 MPH. 3 TO 6 FOOT WAVES ARE EXPECTED ON LAKE MICHIGAN FROM HOLLAND NORTH TODAY...AND OVER ALL OF THE NEARSHORE WATERS TONIGHT. THIS WILL POSE A THREAT TO SMALL CRAFT AND CREATE AN INCREASED RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WAVES ON LAKE MICHIGAN WILL GRADUALLY SUBSIDE ON FRIDAY AS WINDS TURN TO THE EAST. THE NEXT CHANCE OF THUNDERSTORMS WILL COME SATURDAY AFTERNOON AND NIGHT AS A WARM FRONT LIFTS BACK NORTH THROUGH THE AREA. ANOTHER COLD FRONT WILL COME THROUGH ON SUNDAY...WITH ADDITIONAL THUNDERSTORMS EXPECTED. WAVES WILL LIKELY BUILD AGAIN ON LAKE MICHIGAN. HIGH PRESSURE WILL BRING COOL AND DRY CONDITIONS MONDAY AND TUESDAY...AND PATCHY FROST IS NOT OUT OF THE QUESTION MONDAY NIGHT. THE NEXT IN A SERIES OF FRONTS WILL ARRIVE WEDNESDAY...BRINGING YET ANOTHER CHANCE OF THUNDERSTORMS TO SOUTHWEST MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:57 AM EDT | Special Marine Warning | GRR | 63 min | |
| Sep 22, 9:31 AM EDT | Special Marine Warning | GRR | 29 min | |
| Sep 22, 10:12 AM EDT | Severe Thunderstorm Warning | GRR | Kent | 23 min |
| Sep 22, 1:31 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 29 min |
| Sep 22, 2:52 PM EDT | Special Marine Warning | GRR | 113 min | |
| Sep 22, 3:37 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 53 min |
| Sep 22, 4:22 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 30 min |
| Sep 22, 5:01 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 39 min |
| Sep 22, 5:38 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 45 min |
| Sep 22, 5:45 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 41 min |
| Sep 22, 6:38 PM EDT | Special Marine Warning | GRR | 97 min | |
| Sep 22, 7:06 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 54 min |
| Sep 22, 7:25 PM EDT | Severe Thunderstorm Warning | GRR | Barry | 50 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.